Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 207, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 8, 2015, 4:02 PM MDT for Quay County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2015, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 8, 2015, 4:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 53 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:02 PM MDT, 4 hours earlier.
Area forecast discussion, Jul 8, 12:02 PM MDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1202 PM MDT WED JUL 8 2015 .AVIATION... 18Z TAF CYCLE MVFR CIGS AND VISIBILITIES DUE TO LOW CLOUDS TO LINGER AROUND KRTN AND KCAO FOR ANOTHER HOUR OR TWO. OTHERWISE...THUNDERSTORMS WILL DEVELOP OVER THE HIGH TERRAIN THIS AFTERNOON AND EARLY EVENING WITH STORM MOTION TO THE EAST. SOME OF THESE THUNDERSTORMS WILL PRODUCE LOCAL MVFR CIGS AMD VISIBILITIES WITH OCCASIONAL MOUNTAIN OBSCURATIONS AND SOME GUSTY OUTFLOWS TO 40KT. RESIDUAL SHOWERS LINGER DURING THE EVENING HOURS...ESPECIALLY CENTRAL AND WEST. LIMITED AREAS OF LOW CLOUDS COULD DEVELOP DURING THE EARLY MORNING HOURS ON THURSDAY...AGAIN JUST EAST OF THE NORTH CENTRAL MOUNTAINS AND THE EXTREME NORTHEAST PLAINS...POSSIBLY IMPACTING KRTN AND KCAO. 05 && .PREV DISCUSSION...338 AM MDT WED JUL 8 2015... .SYNOPSIS... LOW PRESSURE WILL MOVE EAST OFF OF THE PACIFIC INTO CENTRAL CALIFORNIA OVER THE NEXT FEW DAYS WHILE A DOME OF HIGH PRESSURE ENCOMPASSES THE LOWER MISSISSIPPI RIVER VALLEY. THIS SCENARIO WILL STEER SUBTROPICAL MOISTURE OVER THE MEXICAN MAINLAND AND NORTHWARD INTO NEW MEXICO...KEEPING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE END OF THE WEEK. TEMPERATURES WILL REBOUND CLOSER TO SEASONAL AVERAGES...BUT WILL STILL BE A FEW DEGREES SHY OF NORMAL. && .DISCUSSION... BROAD LOW PRESSURE SYSTEM OFF THE CENTRAL CA COAST AND HIGH PRESSURE OVER THE SE U.S. WILL BE THE TWO DOMINANT SYNOPTIC SCALE FEATURES TO WATCH OVER THE NEXT FEW DAYS. THIS WILL KEEP A WESTERLY FLOW ALOFT OVER NM TODAY...SHIFTING MORE SOUTH SOUTHWESTERLY INTO THURSDAY...FRIDAY...AND SATURDAY. WESTERLIES OVER THE STATE TODAY AT 15 TO 30KT ARE CERTAINLY ANOMALOUS FOR JULY...AND THIS CONTRADICTS THE CONCEPTUAL MODEL OF THE MONSOON. HOWEVER...A MOIST AIRMASS REMAINS IN PLACE...AND IT SHOULD DESTABILIZE FROM WEST TO EAST...GIVING WAY TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE EAST WILL CERTAINLY HAVE A LAG IN DESTABILIZING DUE TO THE CURRENT LOW STRATUS CLOUDS BLANKETING MANY ZONES...BUT BY LATE AFTERNOON AND EARLY EVENING LIFTED INDICES...CAPE...AND THETA-E PROGS ALL SUGGEST UNSTABLE TEMPERATURE PROFILES IN THE EAST. STORMS WILL DRIFT EASTBOUND TODAY AT A BRISK 15 TO 25 MPH PACE. ALSO OF NOTE...THE ORIENTATION OF THE SURFACE LOW LATE THIS AFTERNOON COULD STEER SOME SOUTH SOUTHEASTERLY SURFACE WINDS INTO UNION COUNTY IN FAR NORTHEASTERN NM. THIS COULD ENHANCE DIRECTIONAL WIND SHEAR...LEADING TO STRONGER STORMS THERE. FLOW ALOFT WILL BACK SOUTHWESTERLY INTO THURSDAY WITH SPEEDS INCREASING. THIS WILL KEEP THE SUBTROPICAL MOISTURE PLUME STRETCHED ACROSS NM. PWATS ARE EXPECTED TO REMAIN MOST ELEVATED IN THE SE ZONES NEAR 1.3 INCHES AND LOWEST IN THE NW NEAR 0.75 INCH. CERTAINLY SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT STEERING FLOW WILL KEEP CELLS MOVING FAST ENOUGH THAT ANY FLOODING CONCERNS WOULD BE AN ARTIFACT OF TRAINING. THE SAME GOES FOR FRIDAY TOO...AS LITTLE ALTERATION TO THE FLOW IS EXPECTED...MAYBE JUST A SLIGHT INCREASE IN SPEED NEAR THE AZ/NM BORDER AND PERHAPS A MORE SOUTHERLY COMPONENT. TEMPERATURES WILL BE JUST A FEW DEGREES SHY OF NORMAL AS THE WEEK WINDS DOWN. THE LOW WILL HAVE EJECTED INLAND INTO THE NORTHWESTERN STATES BY SATURDAY WITH A WEAK BAGGY TROUGH HANGING BEHIND ON THE WEST COAST. THIS WILL INVITE THE UPPER HIGH TO NUDGE WEST. EVEN AS IT CLOSES IN ON NM BY SUNDAY...THE SUBTROPICAL PLUME LOOKS TO STAY IN TACT OVER THE CENTRAL TO WESTERN SECTIONS OF NM. THIS WILL KEEP SHOWERS AND THUNDERSTORMS ACTIVE IN THESE ZONES. IT WILL BE A GRADUAL PROCESS TO BREAK DOWN THE SUBTROPICAL PLUME NEXT WEEK. 52 && .FIRE WEATHER... MID LEVEL DRYING TAKING PLACE TODAY AND TONIGHT WEST AND CENTRAL AS UPPER LOW NEAR CENTRAL CA SLOWLY MOVES INTO THE GREAT BASIN. SOME MIXING OUT OF DEW POINTS MAY OCCUR IN THE NW AND WEST CENTRAL ESPECIALLY WEST OF THE CONTDVD AS WELL AS SOME OF THE HIGHER TERRAIN ELSEWHERE IN THE AFTERNOONS...MAINLY TODAY THROUGH THURSDAY AS SOUTHWEST BREEZES DEVELOP EACH AFTERNOON THANKS TO LEE SURFACE TROUGH. FORECAST HAINES THROUGH THURSDAY TO REMAIN LOW TO MODERATE HOWEVER. AT THIS TIME...BOUNDARY OF DRIER AIR APPEARS TO BE SPARKING LINGERING STORMS OVER THE NW AND NORTH CENTRAL. DESPITE THE DRIER AIR...BEST WETTING PRECIPITATION CHANCES WILL BE FOUND OVER THE HIGHER TERRAIN ALTHOUGH POPS LOWER THAN IN THE LAST COUPLE OF DAYS. ISOLATED STRONG STORMS WILL ALSO BE POSSIBLE OVER THE EASTERN PLAINS THIS AFTERNOON WITH STORM MOTION TENDING TO BE FROM WEST TO EAST. THURSDAY AND FRIDAY WILL SEE MID LEVEL MOISTURE RETURN AS THE PLUME SLOWLY SHIFTS BACK TO THE WEST. POPS TO INCREASE AGAIN ESPECIALLY CENTRAL AND WESTERN HIGH TERRAIN. FOR THE UPCOMING WEEKEND...THE CENTER OF HIGH PRESSURE ALOFT INCHES IT/S WAY WESTWARD WITH THE PLUME OF MOISTURE SHIFTING FARTHER WEST AND POSSIBLY FOCUSED OVER EASTERN AZ BY EARLY NEXT WEEK. THEREFORE...BEST CHANCES FOR WETTING RAIN LOOK TO BE LOCATED OVER THE WESTERN AND NORTHERN HIGHER TERRAIN SUNDAY THROUGH NEXT TUESDAY. VENT RATES FORECAST TO BE GOOD TO EXCELLENT THROUGH SATURDAY THEN TANK SUNDAY WITH THE UPPER RIDGE IN PLACE. SOME IMPROVEMENT IS FORECAST FOR NEXT MONDAY. RH RECOVERIES WILL BE GOOD TO EXCELLENT WHILE HIGH TEMPERATURES REMAIN BELOW AVERAGE THROUGH SATURDAY. HIGHS SLOWLY WARM TO NEAR OR ABOVE AVERAGE EARLY NEXT WEEK. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 8, 6:03 AM MDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT WED JUL 8 2015 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 603 AM MDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO TODAY AND THIS EVENING. THE STRONGER STORMS WILL BE FOND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE STRONG DOWNBURST WINDS...HAIL...AND HEAVY DOWNPOURS WILL BE MOST LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO THURSDAY AND FRIDAY WITH STORMS SHIFTING TOWARD CENTRAL TO WESTERN AREAS BY THE WEEKEND. ANY STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...SMALL HAIL...AND GUSTY DOWNBURST WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 52
In the hours before
Local storm report, Jul 8, 1:47 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
147 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 6 SSE SANTA FE 35.60N 105.93W
07/08/2015 M1.00 INCH SANTA FE NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ1502321
TRMLocal storm report, Jul 8, 1:49 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
149 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 S SANTA FE 35.62N 105.95W
07/08/2015 M1.25 INCH SANTA FE NM PUBLIC
&&
EVENT NUMBER ABQ1502322
TRMSpecial weather statement, Jul 8, 2:07 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT WED JUL 8 2015
NMZ507-082030-
WEST CENTRAL HIGHLANDS-
207 PM MDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA AND
NORTHWESTERN BERNALILLO COUNTIES UNTIL 230 PM MDT...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF CEBOLLETITA...OR 12 MILES
NORTHEAST OF LAGUNA PUEBLO...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TOHAJIILEE AND PAGUATE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 130 AND 134.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3524 10729 3524 10726 3527 10726 3528 10724
3525 10698 3519 10696 3509 10701 3504 10702
3505 10705 3502 10703 3496 10706 3496 10708
3511 10734
TIME...MOT...LOC 2006Z 286DEG 12KT 3518 10722
43Local storm report, Jul 8, 2:10 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
210 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 6 SSE SANTA FE 35.60N 105.93W
07/08/2015 M1.50 INCH SANTA FE NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ1502321
TRMLocal storm report, Jul 8, 3:06 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 5 N LAMY 35.55N 105.86W
07/08/2015 M1.00 INCH SANTA FE NM COCORAHS
&&
EVENT NUMBER ABQ1502323
TRMSpecial weather statement, Jul 8, 3:07 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MDT WED JUL 8 2015
NMZ530-082130-
UNION COUNTY-
307 PM MDT WED JUL 8 2015
...SPECIAL WEATHER STATEMENT...
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER AND TO THE NORTHWEST OF CLAYTON...MOVING
SOUTHEAST AT 35 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THE CLAYTON AREA.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
&&
LAT...LON 3650 10304 3624 10304 3639 10338 3664 10317
3655 10300 3650 10300
TIME...MOT...LOC 2106Z 297DEG 32KT 3645 10319
05The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:03 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 27 min |
| Jul 7, 6:31 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 29 min |
| Jul 7, 9:31 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola | 89 min |
| Jul 7, 10:25 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Jul 7, 10:30 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 2 hr |
| Jul 8, 12:52 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 8, 1:15 PM MDT | Special Weather Statement | ABQ | Santa Fe | 45 min |
| Jul 8, 1:21 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 39 min |
| Jul 8, 2:07 PM MDT | Special Weather Statement | ABQ | Bernalillo | 23 min |
| Jul 8, 2:17 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola | 43 min |
| Jul 8, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 50 min |
| Jul 8, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 50 min |
| Jul 8, 3:07 PM MDT | Special Weather Statement | ABQ | Union | 23 min |
| Jul 8, 3:15 PM MDT | Flash Flood Warning | ABQ | Sandoval, Santa Fe | 2 hr |
| Jul 8, 4:42 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 48 min |
| Jul 8, 4:50 PM MDT | Special Weather Statement | ABQ | Quay | 25 min |
| Jul 8, 5:05 PM MDT | Special Weather Statement | ABQ | 25 min | |
| Jul 8, 5:09 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 36 min |
| Jul 8, 5:10 PM MDT | Special Weather Statement | ABQ | 35 min | |
| Jul 8, 5:14 PM MDT | Special Weather Statement | ABQ | Quay | 16 min |
| Jul 8, 5:27 PM MDT | Special Weather Statement | ABQ | Valencia | 33 min |
| Jul 8, 5:29 PM MDT | Special Weather Statement | ABQ | De Baca | 31 min |
| Jul 8, 5:39 PM MDT | Special Weather Statement | ABQ | Lincoln | 36 min |
| Jul 8, 5:40 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Jul 8, 5:47 PM MDT | Special Weather Statement | ABQ | Taos | 28 min |
| Jul 8, 5:50 PM MDT | Special Weather Statement | ABQ | Quay | 25 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.